PREVIOUS QUESTION:

 

NEXT QUESTION:

 

Could my hep C medicine be keeping me from getting the sleep I need?

ANSWER

Interferon, the powerful drug that doctors often use to treat hepatitis C, can make it hard to fall asleep. It also boosts depression and daytime fatigue. Tell your doctor about any problems. They should be able to help you overcome them during your treatment.

SOURCES:

Journal of Clinical Gastroenterology : “A Review of Sleep Disturbance in Hepatitis C.”

CATIE (Canadian AIDS Treatment Information Exchange): “Hepatitis C: An in-depth guide: Sleep problems,” “Sleep disturbances and hepatitis C virus.”

European Journal of Physiology : “Sleep and immune function.”

American Academy of Family Physicians: “Hepatitis C.”

Current Hepatitis Reports : “Role of Sleep Disturbance in Chronic Hepatitis C Infection.”

Journal of Hepatology : “Active at night, sleepy all day -- Sleep disturbances in patients with hepatitis C virus infection.”

Reviewed by William Blahd on August 24, 2017

SOURCES:

Journal of Clinical Gastroenterology : “A Review of Sleep Disturbance in Hepatitis C.”

CATIE (Canadian AIDS Treatment Information Exchange): “Hepatitis C: An in-depth guide: Sleep problems,” “Sleep disturbances and hepatitis C virus.”

European Journal of Physiology : “Sleep and immune function.”

American Academy of Family Physicians: “Hepatitis C.”

Current Hepatitis Reports : “Role of Sleep Disturbance in Chronic Hepatitis C Infection.”

Journal of Hepatology : “Active at night, sleepy all day -- Sleep disturbances in patients with hepatitis C virus infection.”

Reviewed by William Blahd on August 24, 2017

NEXT QUESTION:

What sleep problems can be caused by cirrhosis?

WAS THIS ANSWER HELPFUL

THIS TOOL DOES NOT PROVIDE MEDICAL ADVICE. It is intended for general informational purposes only and does not address individual circumstances. It is not a substitute for professional medical advice, diagnosis or treatment and should not be relied on to make decisions about your health. Never ignore professional medical advice in seeking treatment because of something you have read on the WebMD Site. If you think you may have a medical emergency, immediately call your doctor or dial 911.

    This tool does not provide medical advice. See additional information.